Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 159, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2002, 2:29 PM CDT for Issaquena County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2002, 2:29 PM CDT (19:29 UTC)
- Expired
- May 9, 2002, 3:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Issaquena County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:45 PM CDT | Hail 0.75 | Mayersville, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 091929 SVRJAN MSC055-092000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT THU MAY 9 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 300 PM CDT * AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MAYERSVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE ACROSS RURAL PORTIONS OF NORTHERN ISSAQUENA COUNTY. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:10 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 9, 1:10 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 110 PM CDT THU MAY 9 2002 UPDATED ALL BUT SOUTHERN ZONES. MADE SOME WIND ADJUSTMENTS DUE TO BOUNDARY ACROSS NORTHERN ZONES. LOWERED MAXIMUM TEMPERATURES FOR ALL BUT SOUTHERN ZONES. INCREASED POPS FOR WEST CENTRAL ZONES DUE TO SHOWER AND THUNDERSTORM ACTIVITY ALREADY IN PROGRESS. .JAN... AR...NONE LA...NONE MS...NONE 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 36 min |
| May 9, 2:54 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 21 min |
| May 9, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| May 9, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 9, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.